MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM COUNTER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXPEDIUM VERSE SPINE SYSTEM COUNTER TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 299704255
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The compliant device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) were reviewed, and the complaint condition could be confirmed as the button portion was separated from the device.Since the device was not returned, dimensional, material, and drawing reviews are not applicable.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for verse counter torque handle was conducted identifying that lot number gb72322 was released in a single batch.This non-conformance is not relevant to the complaint condition since it is not related to as the scrub nurse took the instrument out of the tray part of the button came loose and fell out.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during an unknown procedure, as the scrub nurse took the instrument out of the tray, part of the button came loose and fell out.The button portion was kept to the side and the other end of the counter torque was used during final tightening.No further information available.This report is for one (1) expedium verse spine system counter torque handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the verse counter torque handle (p/n: 299704255, lot #: gb72322) was returned and received at us cq.Upon visual inspection, the compression spring (p/n: 887031439) and the lock button (p/n: 887031438) were received disassembled from the device.The dowel pin component (p.N: 887031440) was observed to be broken.There were scratches and slight discoloration observed on the device but have no impact on the functionality of the device.No other issues were identified with the returned device.Functional test: a functional test was performed on the returned device.The compression spring and lock button failed to assemble with the device as the dowel pin was broken from inside and not able to fit in the lock button slot.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the relevant drawings, the current and manufactured revision of drawings were reviewed complaint confirmed: yes, the device received fell apart.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the verse counter torque handle (p/n: 299704255, lot #: gb72322).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for verse counter torque handle was conducted identifying that lot number gb72322 was released in 2 batches.Lot qty of 1 unit was released on (b)(6) 2016 with no discrepancies.Lot qty of 90 units: nr was generated during production for 1 of 90 parts that was delaminated.This part was rejected and 89 parts were released on 11feb2016.This non-conformance is not relevant to the complaint condition since it is not related to as the scrub nurse took the instrument out of the tray part of the button came loose and fell out.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM COUNTER TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10225207
Report Number1526439-2020-01296
Device Sequence Number16701336
Product Code LXH
UDI-Device Identifier10705034467474
UDI-Public(01)10705034467474
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704255
Device Catalogue Number299704255
Device Lot NumberGB72322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1